Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Suffer from depression. Taking Trazodone

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 1197 Questions
How do I pay I have medicare Hi I tried ever other day> was told I suffer from depression.I was told to take trazodone 50 mg I cut it in half, ok ed by doctor.On tired days I do not want to drive no energy I 57 years old.Some days I feel ok others I do not I go back and forth with med I think it makes me tired. Tried to get off for a couple months no help. How do I pay I havemedicare
Posted Sun, 27 Oct 2013 in Depression
Answered by Dr. Anjana Rao Kavoor 45 minutes later
Brief Answer:
Tiredness is known occur with trazodone.

Detailed Answer:
Thanks for writing in to us.

I have read through your query in detail.

Trazodone is given in patients for treatment of insomnia, sleep disorder, depression, insomnia related to another mental condition, stress and anxiety. Tiredness is a known adverse effect of the medication as reported in data collected FDA reports. Some of the facts connecting trazodone and tiredness are as below.

Out of 2389 patients who reported to have side effects after taking trazodone, 201 or 8.41% reported tiredness, which is alarmingly on the higher side. Most patients report the problem within the two months after starting trazodone. More than 65% of patients are around 60 years of age.

In most patients the tiredness is of moderate or severe degree.

I suggest you have discuss the matter with your doctor and they may be able to offer you alternatives after evaluating you clinically.

I hope this helps,
Any further queries are welcome.
Dr. A Rao Kavoor
Above answer was peer-reviewed by
Follow-up: Suffer from depression. Taking Trazodone 14 hours later
Thanks. I did talk to my Dr. I was on Traz off and on for A couple years.
He told me to stay on it. I wanted a second person to advice.
I was off it for about 2 months did not help.How long to get out of my system?
I do not think I depressed. I never had this tiredness till I started on the meds.
Anything I can take to get it out of my system?
Thank you
Answered by Dr. Anjana Rao Kavoor 14 hours later
Brief Answer:
Doctor must supervise trazodone withdrawal.

Detailed Answer:
Thanks for writing in to us.

Trazodone is a medication that cannot be stopped all at once. It will cause withdrawal symptoms and that needs to be controlled by your doctor.

Trazodone withdrawal can involve a variety of uncomfortable symptoms and should be supervised by a physician. Some of the most common symptoms include headaches, muscle pain, and blurred vision. Psychological disturbances such as extreme anxiety, aggression, and irritability may cause the patient to act out in inappropriate or abusive ways. Some of the more severe trazodone withdrawal symptoms may include chest pain or a loss of consciousness. Any questions or concerns about potential trazodone withdrawal symptoms on an individual basis should be discussed your doctor. He will slowly decrease the dosage and monitor and make the process of withdrawal comfortable for you.

Many cases of trazodone withdrawal involve mild side effects, especially if the medication is discontinued slowly and under the supervision of a doctor. Dry mouth, headaches, and nausea are among the most frequently reported symptoms. Some people may experience frequent urination, muscle pain, or insomnia while withdrawing from the medication. In some cases, a doctor may prescribe additional medications in order to help alleviate some of the trazodone withdrawal symptoms.

Emotional and psychological disturbances can be among the more XXXXXXX symptoms of trazodone withdrawal. Those with extreme problems may be admitted into a medical facility during withdrawal in order to prevent possible violent behavior. Some of the potential psychological symptoms of trazodone withdrawal include mood swings, aggression, and irritability.

I hope this helps,
Any further queries are welcome.
Dr. A Rao Kavoor
Above answer was peer-reviewed by
Follow-up: Suffer from depression. Taking Trazodone 15 hours later
Hi Thank you very much. I will go see my doctor. I guess there no way to do it online? Because alot of the time I do not want to drive. He said He take me off It in a year.
I been on trazodone a couple years. I guess there no way you can tell me how long
it will take to be clean of it.

Thank you very much for your help. I like to get my life back to normal.
I keep in touch. Can You email me. So I can let you know how it goes And if you need another payment. I think its fair to pay you.
Doctors should make money like the sports players make. Cause you can help people
Answered by Dr. Anjana Rao Kavoor 6 hours later
Brief Answer:

Detailed Answer:
You are welcome and thanks for writing in with an update.

The medication can cause withdrawal symptoms that make it difficult to stop treatment abruptly. This cannot be solved online without medical supervision and dose direction.

I am sure your doctor is taking enough care to help you out of your situation.

You may quote your query ID 0000 for future references and mention that you would like to update me on your situation.

Dr. A Rao Kavoor
Above answer was peer-reviewed by
Follow-up: Suffer from depression. Taking Trazodone 43 hours later
Hi Dr. A XXXXXXX Kavoor
I want to my Doctor as you advised me.
I was taking only half of 50 Mg of my med.
He told me to take Trazodone ever other day,
for 2 weeks. Then cut back to once every three days for 2 weeks.
Then I can stop taking Trazodone.
I do not need any other medication. I hope this works
Thank you very much for your time and advise.
Answered by Dr. Anjana Rao Kavoor 2 hours later
Brief Answer:
Right approach.

Detailed Answer:
Thanks for writing in with an update.

You have got a caring doctor and I am sure decreasing the dosage as mentioned will help in discontinuing with least withdrawal symptoms. In case of difficulty please do not hesitate to approach your doctor.

Wishing you good health.
Dr.A.Rao Kavoor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor